MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. LIFESHIELD MICROBORE EXTENSION; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. LIFESHIELD MICROBORE EXTENSION; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 0269428
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the oncology unit has experienced leaking from their 0.2-micron filter tubing.It was indicated that it was specifically leaking from the filter.Their current practice is changing the tubing/filter after day 2 of administration.There were no issues noted during the initial priming/set-up of the set.It is unknown if the chemotherapy being used came in contact with the patient but unfortunately, some chemo was wasted because of the leaks.She confirmed that the chemo spill was cleaned up per facility protocol.There was no harm to the patient reported.No additional information is available.This is report 3 of 3.
 
Additional Manufacturer Narrative
The actual sample was discarded, however, the customer returned one new unused lifeshield microbore extension from the same lot.The set was tested per product specification and no leakages were observed.The reported complaint of leakage was unable to be replicated or confirmed.Without the return of the used sample, a comprehensive failure investigation cannot be performed and a cause cannot be determined.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
LIFESHIELD MICROBORE EXTENSION
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key15191264
Report Number9615050-2022-00168
Device Sequence Number5541895
Product Code FPA
UDI-Device Identifier10887787005018
UDI-Public(01)10887787005018(17)231101(10)5082408
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number0269428
Device Catalogue Number2694-28
Device Lot Number5082408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMO MEDICATION, UNK MFR
Patient SexUnknown